Hi Dr. My 3.5 year old daugher is a tracheostomy
My 3.5 year old daugher is a tracheostomy patient due to prune belly (not syndrome) with right pulmonary artresia. She is currently with BIPAP (6/16) and regulary taking bosentas, sildenafil, evion, Jr.Lanzol and Hydrochlorthiazide tablets. As per Dr. advise we used to give Asthalin whenever she have cold or cough, otherwise leveolin in general.
We tried stopping nebulizer past 4 days since she was doing good, however notice that her voice was going down day by day. After couple of nebulizer (Levolin) her voice is coming back to normal. When i discussed the same with my Dr. and she suggested not to stop nebulizer at any cost and asked us to give Budecort whenever she is normal. Asthalin / Levolin needs to be given for cold or cough.
My question is, why do we need to give nebulizer even she is normal? Why her voice is going down when we stop the nebulizer? is Budecort heavy for 3.5 years old? What would be the side effects?
Sorry, i have many questions like this, just wanted to get clarified few things first. Can any one suggest?
Hello... coming to your queries one by one -
1. Actually when she's not coughing and when she's not in respiratory distress, no need to give regular Nebulization.
2. Without nebulization probably she's going into exhaustion due to spasm of breathing tubes, hence low voice. Due to opposing reason, she's better with nebulization.
But in this scenario rather than Levolin on as and when required basis, it's better to give Budesonide on a regular basis.
3. Budecort is not heavy dose.
4. At the prescribed dose I no major issues.
Oral thrush, posterior pharyngeal wall may occur rarely.
Other expected long term side effects and that too only with large doses could be growth retardation.
Best regards - Dr Sumanth Amperayani
You need to avoid salbutamol and levosalbutamol
Hi... budesonide can be given in tracheomalacia.
But Levosalbutamol and salbutamol have to be avoided.
Instead of them you can use Ipratropium nebulization or metered-dose inhaler.
Suggestions on tracheomalacia
Hi... you need to avoid both Levosalbutamol and salbutamol.
Ipratropium will definitely help in reducing the cough and respiratory distress.
I'm sorry for your past losses but at the same time I feel that she will do better as tracheomalacia is not a life threatening condition.
I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link.
Once the page opens there will be an option below my image as – ASK ME A QUESTION – click on it.
In this way even in health care magic you can follow up always with a single doctor who knows the history of your kid completely. Please find the link below -
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for viral diarrhea in children
- What causes pain in both the legs of a 4 year old child?
- Suggest treatment for atrial septal defect in children
- What causes bad body odor while suffering from fever?
- What causes eye bleeding while coughing in children?
- Suggest remedy for frequent infections in children
- What causes severe cough, vomiting and stomach pain in a child?
- Is air travel safe while suffering from ear infection?
- Does intake of Wymox help in curing viral fever in an infant?
- Are green diarrhea and pus cells in stool signs of bacterial infection?